MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PT 3 HOLE TIBIAL PLATE, LATERAL, PROXIMAL, 13 HOLE, LEFT, 292 MM; PROSTHESIS, TRAUMA

ZIMMER GMBH NCB®, PT 3 HOLE TIBIAL PLATE, LATERAL, PROXIMAL, 13 HOLE, LEFT, 292 MM; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Ref (b)(4) lot unk cancellous screw 5.0 x1 ref (b)(4) lot unk cancellous screw 5.0 x3 ref (b)(4) lot unk cortical screw 4.0 x12 ref (b)(4) lot unk caps x6.G2.Report source: switzerland.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an open reduction internal fixation of the left tibia due to fractures sustained in a motorcycle accident.Nine weeks postoperatively, the patient was running backwards to catch an object and twisted his lower leg resulting in a torsional trauma.Subsequently, 10 days later the patient returned to surgery.The broken plate and all screws were removed, and an intramedullary tibial nail was placed without complications.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
The reported ncb tibial plate as well as the associated screws and screw caps were returned to the post market surveillance team for investigation.A visual examination was performed, and the reported event of plate fracture can be confirmed.The plate has broken into two fragments.The fracture of the plate is located through a screw hole.There are scratches throughout the plate to be seen.The returned screws appear mainly inconspicuous.On one side of the fracture surface of the distal fragment, some beach marks are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.There appears to be a cauter mark present near the threaded area of the plate.The other side is covered in polished areas, likely due to contact between the parts after the fracture.The fracture surface of the proximal fragment does is also covered in polished surfaces.No clear beach lines can be seen.A review of all relevant device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item.Medical records/radiographs were provided and reviewed.The provided x-ray image dated confirms the breakage of the ncb tibial plate through a bore hole.Based on the investigation of the retrieval, a plate fracture can be confirmed and most likely attributed to fatigue.Nevertheless, since the cause may be multifactorial, consisting of patient- and/or procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d10, g3, g6, h2, h11.D10.Ncbâ®, cancellous screw, 㸠5.0 mm, 32 mm, 55 mm item# 0203152055 lot# unk.Ncbâ®, cancellous screw, 㸠5.0 mm, 32 mm, 80 mm item# 0203152080 lot# unk.Ncbâ®, locking cap item# 0203150300 lot# 4504711248.Ncbâ®, locking cap item# 0203150300 lot# 4504455748.Ncbâ®, locking cap item# 0203150300 lot# 4504455746.Ncbâ®, locking cap item# 0203150300 lot# 4504237649.Cortical screw 4.0 x12 item# unk lot# unk.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 42 mm item# 0203155042 lot# 3077517.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 28 mm item# 0203155028 lot# 3077654.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 28 mm item# 0203155028 lot# 3132020.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 28 mm item# 0203155028 lot# 3042170.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 44 mm item# 0203155044 lot# 3042100.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 36 mm item# 0203155036 lot# 3048890.Ncbâ®, screw, self-tapping, 㸠4.0 mm, 22 mm item# 0203155022 lot# 3042314.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trend.

Brand Name
NCB®, PT 3 HOLE TIBIAL PLATE, LATERAL, PROXIMAL, 13 HOLE, LEFT, 292 MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19492754
Report Number0009613350-2024-00221
Device Sequence Number7106835
Product Code HRS
UDI-Device Identifier00889024491953
UDI-Public(01)00889024491953(17)300131(10)3027606
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202261313
Device Lot Number3027606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer10/25/2024
12/16/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date10/31/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight93 KG